MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z423H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Pain (1994); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: procedure date (b)(6) 2023.1- 57` years old female weight: 140lbs height:5¿1 bmi:26.8.2-the suture was used to strengthen the septum orbital on the inferior lids bilaterally, also to fix the external canthus to the lateral orbital bone(pds 6-0), and lastly to suspend the subcutaneous tissue of the cheeks to the temporal fascia (pds 3-0).3-normal tissue at the time of the procedure.4-for the septum the suture was placed on a continuous fashion and for the canthus we used interrupted stitches.5-we used only one suture each 6-the patient started to fell pain shortly after the procedure which at the time was within the normal post op course, at the first follow up 4 days later (05/01/2023) the patient complaint of pain in the area, swelling, and we can confirm redness and inflammation, the reaction has persisted trough this time and waxes and wane, always contained to the mentioned.7-both eyes were affected.8-since day one of the procedure (b)(6) 2023 the patient started to showing symptoms, which were expected at this time but should have resolved by the first follow up 4 days later (b)(6) 2023) and they did not.9-at the first follow up, the patient is still on prophylactic antibiotics which we order as a standard for this kind of procedure, so we decided not to ad any medications at this time, later on, after follow up number 2 (b)(6) 2023) we recommend a course of steroids (medrol) but the result was not the expected as the patient continued showing symptoms.After this the patient was referred to the allergy specialist to better management, but hasn¿t receive further treatment and throughout the follow up of the patient the condition has been getting worse.10-our cleansing products and procedures has not been changed.11-the patient refers that she has no allergies.12-no allergy test was performed.13-no suture deficiencies or anomalies were observed at any time.14-g1b1 the patient is not under any medications at the time of the procedure.15-we believe that this event is due to a reaction to the suture.16-currently the patient is still suffering from swelling and heaviness on both eyelids and in the temporal area, she also referrers pain specially on the place were the suture 3-0 is attached bilaterally.The patient has dedicated time and efforts that were not planned in the recovery of the procedure, as well as the mental burden that imply a non favorable outcome after a cosmetic procedure.17- pds 6-0 lot: sjmbhz pds 3-0 lot: rgmkjq.It was reported by the employee that the customer has product code z489g, but does not have the lot code.Product was used on a patient that had a reaction to this product.Went to an allergy specialist and stated it was a reaction from the sutures.They had puffy red itchy eyes.Event date:(b)(6) 2023.Product code: z489g.Product functional family: pds ii polydioxanone suture.Lot number: sjmbhz.1.Procedure¿s name: upper and lower blepharoplasty with midface lift(temple lift).2.Procedure¿s date: 3.Reaction occurred: since the procedure date but they should have been resolved by the first follow up appointment on (b)(6) 2023) which they did not.4.The patient complaints of heaviness in the eyelids, itching, redness, watering and has visible inflammation on both superior and inferior eyelids bilaterally more evident on the lower ones.5.Yes, pictures of the patient¿s evolution are attached.6.Until date no further surgical intervention has been performed nevertheless we recommended medical treatment with medrol to manage the allergic reaction and refereed the patient to an allergy specialist.7.Yes the medication prescribed was medrol and it is a prescription medication.8.The lot number on the product was sjmbhz 9.The patient is currently clinically better but still hasn¿t resolve enterally the inflammation and is still complaining of all the suffering that she has been trough with the recovery 10.(b)(6) (surgical assistant).Note: related events reported via 2210968-2023-06369, 2210968-2023-06370, and 2210968-2023-06607.
 
Event or Problem Description
It was reported that a patient underwent a blepharoplasty procedure on (b)(6) 2023 and suture was used.Post-op, the patient presented with a reaction.The patient experienced redness, swelling and itching.No sign of infection.The surgeon advised the patient to see an allergist.The patient was prescribed steroids.The patient is still experiencing the swelling but are slowly improving.The suture has not been removed.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII CLR 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
col salvacar
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17729204
Report Number2210968-2023-06606
Device Sequence Number12362167
Product Code NEW
UDI-Device Identifier10705031060913
UDI-Public10705031060913
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberZ423H
Device Lot NumberRGMKJQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight64 KG